MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036180640
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the subject coil was used for the purpose of hepatic vein embolization, and it was inserted into the microcatheter.When the subject coil was deployed in the blood vessel and it was repositioned to engage with the vessel, resistance occurred, and the coil became prematurely detached in the microcatheter.The microcatheter was removed from the patient.The subject coil was replaced and the procedure was successfully completed using another microcatheter.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire was not returned.The main coil was found to be kinked/bent slightly close to the detachment zone.The main coil was found to be prematurely detached/separated.Functional inspection was not able to be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil in catheter friction could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The reported main coil prematurely detached/separated during use was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the coil detached prematurely in the microcatheter.Additional information provided by the customer indicated there was no friction while the coil was advancing the introducer sheath.The tapered distal end of the introducer sheath was firmly seated in the hub of microcatheter.The device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The device was confirmed to be in good condition during preparation/ prior to use on the patient.Intermittent flush was set up and maintained throughout the clinical procedure.The patient's anatomy was severely tortuous.During analysis, the main coil was found to be slightly kinked near the detachment zone, and it was also found to be prematurely detached/separated.The coil delivery wire was not returned.An assignable cause of procedural factors will be assigned to the reported coil in catheter friction, as well as the reported and analyzed main coil prematurely detached/separated during use, and the analyzed main coil kinked/bent as complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21286901
Report Number3008881809-2025-00064
Device Sequence Number13091355
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public(01)07613327466409(17)270708(10)24993900
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036180640
Device Lot Number24993900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN).
Patient SexUnknown